Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is surgery mandatory for minor cataracts in both the eyes?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 7 May 2018 in Vision and Eye Disorders
Question: I'm a 57 year old female with minor cataracts in both eyes.
I was advised to wait till the cataracts mature for surgery.

I have short-sightedness (myopia). However, I now use low-level glasses for reading.

I have hypertension and take 50 mg of Angisar (Losartan Potassium) once a day.

I love reading and can still read without glasses during the day.

Please let me know if I should go for cataract surgery without waiting for it to mature?
Also, if reading with a magnifying sheet is better than glasses?
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Let your ophthalmologist decide

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. The timing on cataract removal is a very personal decision. I usually advise patients to wait until their vision is frustrating on a daily basis. Some patients are more tolerant of visual dysfunction than others, but the important message I try to convey is that for the most part, cataracts should be removed when they are producing visual frustration, and not necessarily because of an arbitrary external measuring point such as visual acuity or degree of opacity as measured by our examining microscopes.

As a cataract matures, it does become denser and incrementally more difficult to remove. This requires more energy and may lead to prolonged inflammation or even intraoperative complications. And there are times where a cataract can induce glaucoma or impair our view of the retina, and under those circumstances,
Nutshell, work it out with your ophthalmologists and let them decide what is best for you. Meanwhile keep good control of your hypertension and reading with magnifying sheet or glass , both are fine and depends on what you are comfortable with.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 3 hours later
What foods are best for the eyes?
doctor
Answered by Dr. Shafi Ullah Khan 20 hours later
Brief Answer:
Healthy balanced diet

Detailed Answer:
Thank you for getting back to me

Ideally there is no food restriction to the eyes except glucose rich foods if you are diabetic as that can convert to sorbitol and re cause cataract. Apart from it, Green leafy vegetables like spinach, XXXXXXX and collards.Salmon, tuna, and other oily fish.Eggs, nuts, beans, and other non meat protein sources.Oranges and other citrus fruits or juices.Oysters and por and any other healthy balanced diet has its role to play.

I hope it helps.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 5 hours later
Should I continue to read without glasses or will it strain the eye?
doctor
Answered by Dr. Shafi Ullah Khan 9 hours later
Brief Answer:
Depends on how are you easy, with or with out glasses.

Detailed Answer:
Thank you for getting back to me

If your refractive error is high enough to make reading difficult with out glasses then you should use glasses. If you can read with out glasses, then not using glasses wont strain. Its on ease of use and access. Do as you consider convenient.

I hope it helps.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Losartan potassium

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I wanted to find out if Cozaar- Losartan Potassium chemical makeup containing Potassium salts be an irritant to the mucous membranes that line the stomach after it is dispersed in the digestive tract? I read that this drug can cause Gastritis in 5...

doctor1 MD

Hi, I am 57. In morning blood pressure (BP) reading at 158/102, after seat down for 3 min, BP read at 140/95. After excercise by running in door, BP read 134/84. I am taking Losartan Potassium 100mg and Amloodipine Desylate 5mg. Is my BP OK . I also have heartburn lately, is that side effect of this medicine.

doctor1 MD

I am a Hypotension patient of 46 years, I use Losartan Potassium/Hydrochlorothiazide 62.5mg and Atorvastatin 10mg on daily at night. Last night I had some alcohol (about 100-150 ml of brandy) before dinner. Also I was bit nervous after a argument with my wife. I did not take regular medicine and went to bed. At around 3 am I work up with a shiver and my mussels on left chest was shivering and felt hart was pumping hard with sound and my body was cold. My pulse was very high. I took one Losartain and a aspirin immediately (room temperature also was around 24C) I had to warm up the room and with a pullover and warm by body about an hour to make feel warm. When I feel warm the shivering feeling at heart became normal, even this morning I feel it bit uncomfortable. Is that heart shivering I felt or is it a hear failure? How serious I should take it..? Should I stop taking alcohol? Your answering may help me to calm down and continue my office work. Thanks you and have a nice day!



doctor1 MD

Have mild/moderate MVP and have been taking Ramipril 2.5mg with adverse effects. Am now trying Losartan Potassium 50mg and am concerned that on the leaflet with the drug comes a warning to tell your doctor (he prescribed) if you have problems with MVP. What does this mean?

doctor1 MD

Hello I’m 27 years old i do not smoke and i do not drink (167 – 80Kilos). I have had severe HBP for about 7 years I was only keen to be treated upon having an organ shutdown 1year ago This made my vital organs Heart Kidney and Liver to swell MY heart is up to 5cm larger as well as having and enlarged liver Liver and kidneys are working fine heart is struggling to pump out I have been taking ramipril 5mg although i was having side effects after a year with red patches on my face Now i am taking 50mg of Losartan Potassium and i am experiencing dizziness light-headedness headache lack of sleep diarrhoea cramping muscles and migraines What can i do is there any alternative medicine i can take?

I procure to eat the rights food to help my symptoms....(artichokes and lots of greens etc..).